MMU Home | Prospectus | About MMU | A-Z Index | Contacts 

mmuch more
Collection All
Listed communities

espace at MMU > Research Institutes > Dalton Research Institute > General Engineering > Numerical study of wave propagation in compressible two-phase flow

Please use this identifier to cite or link to this item:     LinkedIn     Citeulike     Connotea     Facebook     Stumble it!

SFX Query

Title: Numerical study of wave propagation in compressible two-phase flow
Authors: Zeidan, D.
Romenski, E.
Slaouti, Arezki
Toro, E. F.
Citation: International journal for numerical methods in fluids, 2007, vol. 54, no. 4, pp. 1-25
Publisher: John Wiley & Sons
Issue Date: Dec-2007
DOI: 10.1002/fld.1404
Additional Links:
Abstract: We propose a new model and a solution method for two-phase two-fluid compressible flows. The model involves six equations obtained from conservation principles applied to a one-dimensional flow of gas and liquid mixture completed by additional closure governing equations. The model is valid for pure fluids as well as for fluid mixtures. The system of partial differential equations with source terms is hyperbolic and has conservative form. Hyperbolicity is obtained using the principles of extended thermodynamics. Features of the model include the existence of real eigenvalues and a complete set of independent eigenvectors. Its numerical solution poses several difficulties. The model possesses a large number of acoustic and convective waves and it is not easy to upwind all of these accurately and simply. In this paper we use relatively modern shock-capturing methods of a centred-type such as the total variation diminishing (TVD) slope limiter centre (SLIC) scheme which solve these problems in a simple way and with good accuracy. Several numerical test problems are displayed in order to highlight the efficiency of the study we propose. The scheme provides reliable results, is able to compute strong shock waves and deals with complex equations of state.
Type: Article
Language: en
Description: Full-text of this article is not available in this e-prints service. This article was originally published [following peer-review] in International Journal for Numerical Methods in Fluids, published by and copyright John Wiley & Sons.
Keywords: Compressible two-phase flow
Extended thermodynamics
Hyperbolic conservative two-fluid model
TVD centred schemes
ISSN: 0271-2091
Appears in Collections: General Engineering

Files in This Item:

There are no files associated with this item.

All Items in e-space are protected by copyright, with all rights reserved, unless otherwise indicated.


OR Logo Powered by Open Repository | Cookies
Valid XHTML 1.0!